MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Catalog Number LITNG12HTORQ115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemoptysis (1887)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 1.3005168196-2023-00557 h3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a pulmonary embolism using an indigo system cat12 aspiration catheter (cat12), a lightning aspiration tubing (lightning), an indigo system separator 12 (sep12), and a penumbra engine (engine).During the procedure, the physician treated the left lung by removing the thrombus under aspiration using the cat12 and sep12.Shortly before the end of the procedure, the patient started coughing blood.The physician then noticed bleeding from a capillary in the left lung, indicating a vascular rupture.The patient was then ventilated, and it was reported that the bleeding stopped relatively quickly without any treatment.The procedure ended at this point.The patient''s current health status is good, with spontaneous breathing the day after the procedure.The relationship between hemoptysis, the cat12 and sep12 is unknown.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a pulmonary embolism using an indigo system cat12 aspiration catheter (cat12), a lightning aspiration tubing (lightning), an indigo system separator 12 (sep12), and a penumbra engine (engine).During the procedure, the physician treated the left lung by removing the thrombus under aspiration using the cat12 and sep12.Shortly before the end of the procedure, the patient started coughing blood.The physician then noticed bleeding from a capillary in the left lung.The patient was then ventilated, and it was reported that the bleeding stopped relatively quickly without any treatment.The procedure ended at this point.The patient''s current health status is good, with spontaneous breathing the day after the procedure.The relationship between hemoptysis, the cat12 and sep12 is unknown.
 
Additional Manufacturer Narrative
From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Hemoptysis is included as a possible complication in the instructions for use (ifu) for the indigo aspiration system.Evaluation of the returned cat12 revealed that the distal tip was damaged.This damage typically occurs if the device is advanced against resistance during use.The root cause of the resistance could not be determined, and this was likely incidental to the reported event.There was no reported malfunction on cat12.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2023-00557.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18351245
Report Number3005168196-2023-00556
Device Sequence Number5341562
Product Code QEW
UDI-Device Identifier00815948022928
UDI-Public815948022928
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH00002119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Date Report Sent to FDA01/01/2005